MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 19AGN-751
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiomyopathy (1764); Myocardial Infarction (1969); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
This event is being conservatively reported due the patient's death and its proximity to the implant procedure.There were no allegations against the implanted valve.It was reported that a patient with a history of severe aortic regurgitation (svr), dilated left ventricle due to cardiomyopathy and poor left ventricle ejection fraction (lvef of less than 30%) underwent an implant of a 19 mm aortic sjm regent heart valve on (b)(6) 2022.It was reported that as the patient was weaned from cardiopulmonary bypass, the patient remained hemodynamically stabled and the patient did not remain intubated post procedure.Post procedure the patient was transferred to the recovery area for further management, where the patients lvef remained poor.In addition, the patient developed a myocardial infarction (mi) along with tachycardia.The patient did not respond to treatment and passed away on (b)(6) 2022.It was noted that during the procedure there were no adverse event and the patient remained stable.The 19mm regent valve performed as intended.It was noted that the patient passed away due to the their comorbidities and the mi event.No additional information was provided.
 
Additional Manufacturer Narrative
An event of patient death after device implant due to their comorbidities and an mi event was reported.It was reported that the regent valve was performing as intended.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13860236
Report Number3005334138-2022-00243
Device Sequence Number5296559
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public05414734005869
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number19AGN-751
Device Catalogue Number19AGN-751
Device Lot Number7701852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age52 YR
Patient SexFemale